A woman in her 60s with a history of adult-onset Still’s disease (AOSD) in remission for 14 years received the ChAdOx1-S vaccine as a booster to her initial vaccination schedule (two doses of CoronaVac vaccine 6 months apart). Two weeks later, she consulted for symptoms suggestive of AOSD reactivation. This was confirmed during hospitalisation, where renal and cardiac involvement were also observed. Despite using high-dose corticosteroids, troponin T and N-terminal pro hormone B-type natriuretic peptide (NT-proBNP) were persistently elevated. Tocilizumab was used, with which the patient achieved complete remission of her symptoms and normalised her laboratory tests.
- Connective tissue disease
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.
Contributors SEIV—planning, conception and design. LM—acquisition and interpretation of data. MdIR—reporting and acquisition of data. RS—reporting and acquisition of data.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Case reports provide a valuable learning resource for the scientific community and can indicate areas of interest for future research. They should not be used in isolation to guide treatment choices or public health policy.
Competing interests None declared.
Provenance and peer review Not commissioned; externally peer reviewed.